EconPapers    
Economics at your fingertips  
 

Impact of medicaid policy changes on immigrant parents

Aig Unuigbe ()
Additional contact information
Aig Unuigbe: City University of New York

International Journal of Health Economics and Management, 2019, vol. 19, issue 3, No 8, 395-417

Abstract: Abstract During the 1990s and early 2000s many states expanded Medicaid eligibility for parents particularly after the 1996 welfare reform. At the same time, welfare reform also put in place policies that limited the eligibility of recent immigrants for public programs including Medicaid. This paper evaluates the effects of these changes in Medicaid eligibility policy on the private and public health insurance coverage of immigrants as well as the overall insurance rate. It also looks at the effect on health care use and measures of health status. The findings indicate a significant increase in Medicaid coverage and an increase in the proportion insured overall with negligible crowd-out of private insurance. There is also an increase in the use of health care services. In the case of permanent residents, there is a diminished response to Medicaid eligibility changes possibly due to a “chilling effect”.

Keywords: Health insurance; Health policy; Medicaid; Immigrants (search for similar items in EconPapers)
JEL-codes: I12 I13 I18 J15 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10754-019-09264-z Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:ijhcfe:v:19:y:2019:i:3:d:10.1007_s10754-019-09264-z

Ordering information: This journal article can be ordered from
http://www.springer. ... th/journal/10754/PS2

DOI: 10.1007/s10754-019-09264-z

Access Statistics for this article

International Journal of Health Economics and Management is currently edited by Leemore Dafny, Robert Town, Mark Pauly, David Dranove and Pedro Pita Barros

More articles in International Journal of Health Economics and Management from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-04-23
Handle: RePEc:kap:ijhcfe:v:19:y:2019:i:3:d:10.1007_s10754-019-09264-z